Assessment
Questionnaire

Have a symptom?
See what questions
a doctor would ask.
 
News » Woman dies after being accidentally injected with antiseptic soution
 

Woman dies after being accidentally injected with antiseptic soution

A 69 year old woman died in a Seattle hospital after she was accidentally injected with an antiseptic instead of a marker dye during a brain-aneurysm procedure. The mistake is believed to have occurred because the antiseptic solution had recently been changed from brown to colourless which is the same as the marker dye. The antiseptic solution was injected into a main leg artery resulting in blood vessel damage to the leg. Blood flow stopped and the leg became swollen followed by kidney failure, blood pressure drop and stroke. She had her leg amputated in an attempt to save her but the organ damage eventually caused her death. Her family is considering their legal options.

Source: summary of medical news story as reported by The Seattle Times

Related Disease Topics:

Related Symptom Topics:

Article Source Details

About: Woman dies after being accidentally injected with antiseptic soution

Date: 25 November 2004

Source: The Seattle Times

Author: Nick Perry, Carol M. Ostrom

URL: http://seattletimes.nwsource.com/html/localnews/2002100635_deathfolo25m.html

Related Medical Topics

This summary article refers to the following medical categories:

More News Topics

  • Magnesium sulphate infusion reduces hospitalization for asthma attacks
  • Magnetic pulse therapy may help depression sufferers where drugs fail
  • Magnetic stimulation of brain may treat major depression
  • Maintaining a healthy brain may reduce dementia risk
  • Major health organizations pleased with newly released Dietary Guidelines
  • Male breast cancer undiagnosed
  • Male cancers influenced by breast cancer gene
  • Male depression frequently misdiagnosed
  • Male menopause -- a very real problem
  • Males suffer more eye injuries
  • Malnutrition can cause brain development problems
  • Malnutrition is a growing problem
  •  

    By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

    Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise